Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Anthony J.~Tromba
Title: Teichm\"uller theory in Riemannian geometry
Additional book information: Birkhauser-Verlag, Basel, 1992, 222 pp., US$29.00. ISBN 3-7643-2735-9.

References [Enhancements On Off] (What's this?)

  • [Ab] W. Abikoff, Topics in the real analytic theory of Teichmüller space, Lecture Notes in Math., vol. 820, Springer-Verlag, Berlin and New York, 1980. MR 590044 (82a:32028)
  • [A1] L. Ahlfors, The complex analytic structure of the space of closed Riemann surfaces, Analytic Functions, Princeton Univ. Press, Princeton, NJ, 1960, pp. 45-66. MR 0124486 (23:A1798)
  • [A2] -, Some remarks on Teichmüller's space of Riemann surfaces, Ann. of Math. (2) 74 (1961), 171-191. MR 0204641 (34:4480)
  • [A3] -, Curvature properties of Teichmüller's space, J. Analyse Math. 9 (1961), 161-176. MR 0136730 (25:192)
  • [B] L. Bers, Correction to "Spaces of Riemann surfaces as bounded domains", Bull. Amer. Math. Soc. (N.S.) 67 (1961), 465-466. MR 0130972 (24:A826)
  • [BE] L. Bers and L. Ehrenpreis, Holomorphic convexity of Teichmüller spaces, Bull. Amer. Math. Soc. (N.S.) 70 (1964), 761-764. MR 0168800 (29:6056)
  • [FK] R. Fricke and F. Klein, Vorlesungen über die theorie der automorphen funktionen, Teubner, Lepzig, 1926.
  • [HM] J. Hubbard and H. Masur, Quadratic differentials and foliations, Acta Math. 142 (1979), 221-224. MR 523212 (80h:30047)
  • [J] J. Jost, Two dimensional geometric variational problems, Wiley, New York, 1990. MR 1100926 (92h:58045)
  • [K] L. Keen, On Fricke moduli, Advances in the Theory of Riemann Surfaces, Ann. of Math. Stud., vol. 66, Princeton Univ. Press, Princeton, NJ, 1971, pp. 205-224. MR 0288252 (44:5450)
  • [KMS] S. Kerckhoff, H. Masur, and J. Smallie, Ergodicity of billiard flows and quadratic differentials, Ann. of Math. (2) 124 (1986), 293-311. MR 855297 (88f:58122)
  • [M] Y. Minsky, Harmonic maps, length, and energy in Teichmüller space, J. Differential Geom. 35 (1992), 151-217. MR 1152229 (93e:58041)
  • [S] D. Sullivan, Quasiconformal homeomorphisms and dynamics I: Solution of the Fatou-Julia problem on wandering domains, Ann. of Math. (2) 122 (1985), 401-418. MR 819553 (87i:58103)
  • [T1] O. Teichmüller, Extremale quasikonforme abbildungen und quadratisihe differentiale, Preuss. Akad. 22 (1939).
  • [T2] -, Bestimmung der extremalen quasi konforme Abbildungen bei geschlossen orientierten Riemannschen Flächen, Preuss. Akad. 4 (1943).
  • [TT] F. Tomi and A. J. Tromba, Existence theorems for minimal surfaces of non-zero genus spanning a contour, Mem. Amer. Math. Soc., vol. 71, Amer. Math. Soc., Providence, RI, 1988. MR 920962 (90a:58032)
  • [Th1] W. P. Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. (N.S.) 19 (1988), 417-431. MR 956596 (89k:57023)
  • [Th2] -, Earthquakes in two dimensional hyperbolic geometry, preprint.
  • [V] W. A. Veech, Teichmüller curves in moduli space, Eisenstein series, and an application to triangular billiards, Invent. Math. 97 (1989), 553-583. MR 1005006 (91h:58083a)
  • [W] M. Wolf, The Teichmüller theory of harmonic maps, J. Differential Geom. 29 (1989), 449-479. MR 982185 (90h:58023)
  • [Wlp] S. Wolpert, The Fenchel-Nielsen deformation, Ann. of Math. 115 (1982), 501-528. MR 657237 (83g:32024)

Review Information:

Reviewer: Michael Wolf
Journal: Bull. Amer. Math. Soc. 29 (1993), 285-290
DOI: https://doi.org/10.1090/S0273-0979-1993-00421-X
American Mathematical Society